Alert archive / Louisiana / River Flood Warnings in 2016
River Flood Warning 69, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Apr 29, 2016, 8:51 PM CDT for Acadia Parish, Jefferson Davis Parish, Vermilion Parish, Louisiana. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2016, 8:51 PM CDT (01:51 UTC)
- Expired
- Apr 30, 2016, 8:34 AM CDT
- In force
- 12 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Acadia Parish, LA, Jefferson Davis Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 57 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mermentau River at Mermentau (MRML1). The gauge peaked at 4.69 ft at May 1, 2016, 8:00 AM CDT.
- Action stage
- 4 ft
- Minor stage
- 4 ft
- Moderate stage
- 6 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08012150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
118 WGUS44 KLCH 300151 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 851 PM CDT FRI APR 29 2016 ...The National Weather Service in Lake Charles has issued a flood warning for the following rivers in Louisiana... Calcasieu River Near Salt Water Barrier Mermentau River Near Mermentau LAC019-301551- /O.NEW.KLCH.FL.W.0068.160430T1832Z-160504T1200Z/ /LCHL1.1.ER.160430T1832Z.000000T0000Z.160504T0000Z.NO/ 851 PM CDT FRI APR 29 2016 The National Weather Service in Lake Charles has issued a * Flood Warning for the Calcasieu River Near Salt Water Barrier. * from Saturday afternoon to Wednesday morning...or until the warning is cancelled. * At 7:00 PM Friday the stage was 5.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 4.0 feet. * Impact...At stages near 6.0 feet...Significant flooding of numerous recreational camps and homes will occur. River Road and much of Mims Road are impassable. * Impact...At stages near 5.5 feet...Access roads including River Road in North Lake Charles and Mims Road in Westlake become impassable to some vehicles. * Impact...At stages near 5.0 feet...River Road in North Lake Charles and Mims Road in Westlake are flooded. Extensive marshland flooding will occur. * Impact...At stages near 4.5 feet...Water covers portions of River Road in north Lake Charles. * Impact...At stages near 4.0 feet...Minor marshland flooding occurs. Flooding also begins on River Road in north Lake Charles. && LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309 $$ LAC001-053-113-301334- /O.NEW.KLCH.FL.W.0069.160430T0151Z-160430T1334Z/ /MRML1.1.ER.160429T2237Z.160430T0115Z.160430T0134Z.NO/ 851 PM CDT FRI APR 29 2016 The National Weather Service in Lake Charles has issued a * Flood Warning for the Mermentau River Near Mermentau. * until Saturday morning...or until the warning is cancelled. * At 8:15 PM Friday the stage was 4.0 feet. * Flood stage is 4.0 feet. * Forecast...The river will continue to fall to below flood stage by towards midnight. * Impact...At stages near 4.0 feet...Minor lowland flooding near the river will occur. && LAT...LON 3025 9266 3004 9276 3004 9260 3019 9254 3024 9255 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Apr 29, 7:05 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 29, 7:05 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
705 PM CDT FRI APR 29 2016
.AVIATION...MVFR STRATOCU BLANKETS MUCH OF THE AREA EARLY THIS
EVENING. THIS WILL REMAIN THE CASE THROUGH THIS TAF PACKAGE.
SHOWERS AND THUNDERSTORMS REMAIN WEST OF THE FORECAST AREA AT THIS
TIME...BUT THE ACTIVITY IS EXPECTED TO BECOME MORE EXTENSIVE
AND TRACK ACROSS THE REGION SATURDAY. THIS WILL BE THE FIRST ROUND
OF RAINS ASSOCIATED WITH LOW PRESSURE ALOFT ADVANCING NORTHEAST
ACROSS THE PLAINS...AND THE APPROACH OF A COLD FRONT EXPECTED TO
STALL OVER THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 72 82 69 81 / 50 70 70 60
LCH 73 81 70 81 / 40 70 70 70
LFT 74 83 72 82 / 20 60 60 70
BPT 72 81 71 81 / 50 70 60 60
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD ADVISORY UNTIL 7 PM CDT SATURDAY FOR LAZ041-
052>054-073-074.
FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SUNDAY MORNING
FOR LAZ028-029-031>033-041>044.
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR LAZ027-030.
TX...COASTAL FLOOD ADVISORY UNTIL 7 PM CDT SATURDAY FOR TXZ215-216.
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ180-201-215-216-
259>262.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT SATURDAY FOR GMZ470-472-475.
SMALL CRAFT EXERCISE CAUTION THROUGH SATURDAY MORNING FOR GMZ430-
432-435-450-452-455.
&&
AVIATION...23Hazardous weather outlook, Apr 29, 5:29 AM CDT, 15 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 529 AM CDT FRI APR 29 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 301130- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 529 AM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COMPLEX OF STORMS ARE EXPECTED TO DEVELOP OVER CENTRAL TEXAS AND MOVE INTO SOUTHEAST TEXAS AND EXTREME WESTERN LOUISIANA TONIGHT. THESE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...AND STRONG GUSTY WINDS. THERE IS A MARGINAL RISK FOR SEVERE STORMS...FOR THAT AREA...AND A MODERATE RISK FOR EXCESSIVE RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLOW MOVING STORM SYSTEM WILL CONTINUE TO BRING A HIGH CHANCE FOR SHOWERS AND THUNDERSTORMS INTO EARLY SUNDAY FOR THE ENTIRE AREA. THESE STORMS WILL PRODUCE HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...AND STRONG GUSTY WINDS. THE FORECAST AREA WILL BE IN A MARGINAL TO SLIGHT RISK FOR SEVERE STORMS...AND A SLIGHT RISK FOR EXCESSIVE RAINFALL. ANOTHER UPPER LEVEL DISTURBANCE WILL BRING HIGH RAIN CHANCES FOR MONDAY INTO TUESDAY. SOME HEAVY RAINFALL WILL AGAIN BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-301130- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 529 AM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT ELEVATED SOUTHERLY WINDS WILL OCCUR WITH SMALL CRAFT EXERCISE CAUTION CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ELEVATED SOUTHERLY WINDS WILL CONTINUE ON SATURDAY WITH SMALL CRAFT EXERCISE CAUTION CONDITIONS. A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE COASTAL WATERS ON SATURDAY INTO SUNDAY. STRONG GUSTY WINDS...REDUCED VISIBILITIES FROM HEAVY RAINFALL...AND FREQUENT CLOUD TO WATER LIGHTNING WILL BE POSSIBLE WITH THESE STORMS. SHOWERS AND STORMS WILL AGAIN BE IN THE FORECAST FOR MONDAY AND TUESDAY WITH ANOTHER UPPER LEVEL DISTURBANCE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:51 PM CDT | River Flood Warning | LCH | Calcasieu | 5 days |
| Apr 30, 6:44 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu, Vernon | 61 min |
| Apr 30, 7:18 AM CDT | Areal Flood Advisory | LCH | Beauregard, Calcasieu, Vernon | 3 hr |
| Apr 30, 7:48 AM CDT | Special Weather Statement | LCH | Beauregard, Calcasieu | 57 min |
| Apr 30, 8:13 AM CDT | Areal Flood Advisory | LCH | Calcasieu | 3 hr |
| Apr 30, 8:26 AM CDT | Tornado Warning | LCH | Allen, Beauregard | 34 min |
| Apr 30, 8:43 AM CDT | Flash Flood Warning | LCH | Calcasieu | 3 hr |
| Apr 30, 8:52 AM CDT | Areal Flood Advisory | LCH | Beauregard, Calcasieu | 3 hr |
| Apr 30, 8:52 AM CDT | Special Weather Statement | LCH | Cameron, Jefferson Davis | 53 min |
| Apr 30, 9:00 AM CDT | Special Weather Statement | LCH | Vernon | 45 min |
| Apr 30, 9:21 AM CDT | River Flood Warning | LCH | Rapides | 10 days |
| Apr 30, 9:21 AM CDT | River Flood Warning | LCH | Allen | 25 hr |
| Apr 30, 9:21 AM CDT | River Flood Warning | LCH | Allen | 48 hr |
| Apr 30, 9:21 AM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 3 days |
| Apr 30, 9:21 AM CDT | River Flood Warning | LCH | Beauregard | 5 days |
| Apr 30, 9:21 AM CDT | River Flood Warning | LCH | Allen | 5 days |
| Apr 30, 9:21 AM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 12 days |
| Apr 30, 9:21 AM CDT | River Flood Warning | LCH | Vernon | 71 hr |
| Apr 30, 9:21 AM CDT | River Flood Warning | LCH | Beauregard, Vernon | 12 days |
| Apr 30, 9:28 AM CDT | Areal Flood Advisory | LCH | Calcasieu, Jefferson Davis | 3 hr |
| Apr 30, 10:01 AM CDT | Special Weather Statement | LCH | Acadia | 59 min |
| Apr 30, 10:08 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Cameron, Lafayette, Saint Landry, Vermilion | 67 min |
| Apr 30, 10:23 AM CDT | Areal Flood Advisory | LCH | Acadia, Cameron, Jefferson Davis, Lafayette, Saint Landry, Vermilion | 3 hr |
| Apr 30, 10:33 AM CDT | Special Weather Statement | LCH | Vermilion | 42 min |
| Apr 30, 10:44 AM CDT | Special Marine Warning | LCH | 2 hr | |
| Apr 30, 10:44 AM CDT | Special Weather Statement | LCH | Grant | 46 min |
| Apr 30, 10:48 AM CDT | Special Weather Statement | LCH | Saint Landry | 42 min |
| Apr 30, 10:50 AM CDT | Severe Thunderstorm Warning | LCH | Rapides | 55 min |
| Apr 30, 10:59 AM CDT | Special Weather Statement | LCH | Lafayette, Vermilion | 61 min |
| Apr 30, 11:06 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 54 min |
| Apr 30, 11:17 AM CDT | Tornado Warning | LCH | Avoyelles, Saint Landry | 28 min |
| Apr 30, 11:42 AM CDT | Tornado Warning | LCH | Avoyelles, Saint Landry | 18 min |
| Apr 30, 11:49 AM CDT | Special Weather Statement | LCH | LaSalle | 41 min |
| Apr 30, 11:53 AM CDT | Special Weather Statement | LCH | Iberia, Lafayette, Saint Landry, Saint Martin, St. Mary, Vermilion | 97 min |
| Apr 30, 12:12 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 78 min |
| Apr 30, 12:18 PM CDT | River Flood Warning | LCH | Avoyelles, Rapides | 5 days |
| Apr 30, 12:27 PM CDT | Tornado Warning | LCH | Iberia, Saint Martin, St. Mary | 44 min |
| Apr 30, 12:49 PM CDT | Special Marine Warning | LCH | 116 min | |
| Apr 30, 12:58 PM CDT | Areal Flood Advisory | LCH | Iberia, St. Mary | 3 hr |
| Apr 30, 1:29 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 36 min |
Nearby
River Flood Warnings in Louisiana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.